The Defender is experiencing censorship on many social channels. Be sure to stay in touch with the news that matters by subscribing to our top news of the day. It’s free.
Florida health officials said Thursday their joint investigation with the Centers for Disease Control and Prevention did not determine a direct link between the death of a 56-year-old Florida doctor and the Pfizer vaccine he received 15 days prior to his death.
Dr. Gregory Michael developed the first signs of immune thrombocytopenic purpura (ITP), an autoimmune blood disorder which causes excessive bleeding, three days after receiving his first dose of the vaccine. He died Jan. 3 from a brain hemorrhage, after a team of doctors was unable to control his bleeding.
Medical examiners established that Michael died of complications from ITP, but officially categorized the death as natural because, according to Darren Caprara, director of operations for the Miami-Dade County Medical Examiner Department, there was “no medical certainty” the vaccine caused Michael’s death.
The Florida Department of Health in January referred Michael’s death to the CDC. A CDC spokeswoman told the New York Times it would “evaluate the situation as more information becomes available and provide timely updates on what is known and any necessary actions.”
Since March 8, The Defender has submitted multiple requests to the CDC, by phone and email, for information about the agency’s investigations into deaths (including Michael’s) and injuries reported to the Vaccine Adverse Events Reporting System following COVID vaccines. As of today, the CDC has not provided answers to the list of questions we submitted.
As The Defender reported in January, Michael’s wife, Heidi Neckelmann, said her husband’s death was “100% linked” to the vaccine.
Neckelmann told the Daily Mail:
“He was in very good health. He didn’t smoke, he drank alcohol once in a while but only socially. He worked out, we had kayaks, he was a deep sea fisherman.
“They tested him for everything you can imagine afterwards, even cancer, and there was absolutely nothing else wrong with him.”
Here’s Neckelmann’s Facebook post from three months ago:
“Dr. Jerry L. Spivak, an expert on blood disorders at Johns Hopkins University, who was not involved in Dr. Michael’s care, said that based on Ms. Neckelmann’s description, ‘I think it is a medical certainty that the vaccine was related.’
“‘This is going to be very rare,’ said Dr. Spivak, an emeritus professor of medicine. But he added, ‘It happened and it could happen again.’”
Dr. James Bussel, a hematologist and professor emeritus at Weill Cornell Medicine who has written more than 300 scientific articles on the platelet disorder, told the Times he believed it was possible the cases were linked to the vaccines,
“Having it happen after a vaccine is well-known and has been seen with many other vaccines. Why it happens, we don’t know,” Bussel said.
At the time, the doctors had identified 20 case reports of “patients with thrombocytopenia following vaccination, 17 without pre‐existing thrombocytopenia and 14 with reported bleeding symptoms prior to hospitalization were identified upon review of data available from the Centers for Disease Control and Prevention (CDC), the Food and Drug Administration (FDA), agencies of the U.S. Department of Health and Human Services (HHS) Vaccine Adverse Events Reporting System (VAERS), published reports and via direct communication with patients and treating providers.”
The published reports included a 22-year-old healthy male who developed symptoms three days after receiving the Pfizer vaccine, and a 36-year-old female with a previous history of thrombocytopenia who received the Moderna vaccine.
The Defender reached out to Bussel and Eun-Ju Lee for comment and to determine if they’ve investigated additional cases of thrombocytopenia since their February article, but did not hear back by deadline.